MAUDE Adverse Event Report: STRYKER SPINE-US XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48233535
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that the tulips of 9 xia uniplanar screws disengaged from their respective screw shafts intra-operatively.Subsequently, there was a 60 minute delay to surgery as the surgeon removed the screws and rods on both sides to redo the construct.The procedure was completed successfully.This report captures the sixth of the nine screws.
 
Additional Manufacturer Narrative
B.5 has been corrected following new information received and investigation completion.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records could not be reviewed as a valid lot code was not provided and could not be obtained.No further investigation for this event is possible at this time as no devices and insufficient information was received by stryker.If devices and / or additional information become available, this investigation will be reopened.An investigation was done for one of the two returned screws which did exhibit tulip disengagement.Summary of this investigation is below: "visual inspection shows that multiple maneuvers were performed simultaneously or consecutively that put excess stress on the screw tulip.Evidence of this is shown in the multiple deformations on the tulip locking ring as well as the deformation left on the screw shank bulb, which was out of line with the tulip axis.Likely cause is due to excessive angulation and excessive force applied as seen in the deformation on the screw and tulip locking ring".Due to the implant not being returned the root cause could not be determined conclusively, however it was most likely due to similar causes as the returned screw.
 
Event or Problem Description
It was initially reported that the tulips of 2 xia uniplanar screws disengaged from their respective screw shafts intra-operatively.However, after additional information received and investigation completion, 8 screw tulips disengaged.Subsequently, there was a 60 minute delay to surgery as the surgeon removed the screws and rods on both sides to redo the construct.The procedure was completed successfully.This report captures the fourth of the eight screws.

Brand Name
XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 35 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11881467
Report Number0009617544-2021-00097
Device Sequence Number11683697
Product Code NKB
UDI-Device Identifier07613327001020
UDI-Public07613327001020
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48233535
Device Catalogue Number48233535
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1